Hi! Went to see my Dr today for my physical to go over the results of blood work done last week. Guess what? I have hypothyroidism. Dr. said this explains my heart burn/acid reflux, weight gain, fatigue, and general irritability (DH loved that one!). He also said that it could be the reason I am not getting pregnant. Anyone know what the correlation is?
I've heard of that being a reason to make it harder to conceive but not impossible. I don't know much about it but I do see charts on FertilityFriend of women who have hypothyroidism, so the good news is, it's probably something they can give you to regulate your hormones now that they know what it is.
HypoThyrodism is a condition where our body is not developing enough thyroxine hormone inside the body which is needed for normal functioning of other hormones which regulate ovulation etc. Thus it makes our periods irregular and ovulation too.
I am also diagnosed with it..and currently taking a small pill every morning on empty stomach. Thats synthetic thyroxine hormone which keeps my other hormones functioning well.
They say once thyroxine levels are in control , conceiving should be normal too. Its difficult to conceive if left untreated. Even if conception happens with hypothyridsm, there are high chances of miscarriage..(as my doctor told me).
So Its better to start with the medication as soon as possible!..and have regular blood tests to check the hormone level. Even when u get pregnant, and if u are taking medicine for hypothyrodism, u have to go for regular blood test, to adjust ur medication with the need of ur body..as its needed by ur baby as well!
thanks for all the info. My dr. did put me on synthroid. started taking it this morning. And he gave me a RX for monthly blood tests. fun, fun!! but hey, if it helps me get pregnant it's all worth it!!!
I discovered I have a mild HypoThyrodism too last week (in the middle of an IVF frozen cycle..not fun).
Anyhow yesterday I went to see an endocrinologist and he told me exactly what Simi_27 said (good call!!)so I'm on synthroid since yesterday too.
I'm taking 0.5 every morning.What about you guys?
Good luck and SSBD,
I am also taking 50 mcg. I am taking since 10 months now...There are no side effects whatsoever.
I used to have this swollen feeling on my fingers,hands and face in morning , before i was diagnosed,...Doc said it was coz of hypothyrodism.....I no longer have that!
Do u have any side effects?...and I am told I hae to take this for rest of my life...what did ur doc say abt that ??..
my Dr didn't come right out and say that I would have to take it for ever, but I kind of think it was implied. have to get blood test every month until we make sure the dosage is right, then just 2 times a year unless I get pregnant,then it's back to every month.
my boss said that his wife took medicine for hypothyrodism for 7 years then just decided to stop taking her meds and she is fine. not sure if that was a good idea or not. but whatever works for her. I personally would have consulted my Dr. first.
I am a 20 year old female who was born without my thyroid gland. I have been on meds since i was 9 days old and the doctor told me that i would be on it the rest of my life. When i was 15 i couldnt understand how a small pill helped me live so i stopped taking it without anyone knowing (dumb mistake) i was without my meds for 2 weeks and almost completely shut down. This disease has effected my life in many ways i stay over weight no matter how hard i try to loose it. and now my husband and i are wanting to try and concieve (conceive) we have been trying for almost a year and still no baby, i am concerned this may have something to do with it. if anyone knows please help. thanks
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.